Hail, Fisher
- When
- March 17, 11:00 AM CST
- Where
- Fisher County, 5 mi S of Roby
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.683, -100.383
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 17, 5:38 AM CST, 5 hours 22 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 538 AM CST FRI MAR 17 2006 .AVIATION... CEILINGS AT KSJT ALREADY HEADED TOWARD MVFR THIS MORNING. ONCE THEY DIP INTO MVFR...EXPECT LITTLE RECOVERY FROM THAT POINT WITH GENERALLY DETERIORATING CONDITIONS. HOWEVER...THINK THAT CEILINGS MAY HOLD OFF ON FALLING INTO IFR CATEGORIES THROUGH 00Z AT KSJT AND POSSIBLY 06Z FOR KABI. WE WILL HAVE SCATTERED SHRA AND TSRA BEGINNING LATE THIS MORNING AS UPPER LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH THE INCREASING MOISTURE. EXPECT WINDS TO BE QUITE VARIABLE AND GUSTY IN AND AROUND THUNDERSTORMS... WITH SOME LARGE HAIL ALSO POSSIBLE IN THE STRONGER CELLS. 20 && .PREV DISCUSSION... (ISSUED 316 AM CST FRI MAR 17 2006) SHORT TERM... FAIRLY COMPLEX WEATHER SETTING UP TODAY AND OVER THE WEEKEND. CURRENTLY...VERY DRY AIR HAS SETTLED IN OVER THE NORTHERN HALF OF THE CWA BEHIND A COLD FRONT...WITH A SHARP CONTRAST OF VERY MOIST AIR ALONG A ROUGH EAST/WEST LINE FROM LUFKIN TO SAN ANTONIO TO DEL RIO. THIS MOISTURE RICH AIR WILL HAVE TROUBLE MAKING PROGRESS TO THE NORTH TODAY AT THE SURFACE. HOWEVER...LOOKING AT ISENTROPIC SURFACES FROM 295K TO 305K...FLOW SHOULD BE FROM THE SOUTHEAST...BRINGING MOISTURE RICH AIR TO THE NORTHWEST OVER THE TOP OF THE DRY AIR AT THE SURFACE. CAN SEE THIS TAKING PLACE ALREADY WITH CEILINGS AT JUNCTION AND BRADY DOWN TO 2400FT AND 3000FT RESPECTIVELY THIS MORNING. WITH MOISTURE RETURNING...AND SHORTWAVES MOVING OVER THE AREA IN SOUTHWEST FLOW ALOFT...HAVE FAIRLY HIGH CONFIDENCE IN THE DEVELOPMENT OF SHOWERS/TSRA TODAY OVER MUCH OF THE AREA. HAVE KEPT MENTION OF SEVERE OUT OF THE FORECAST FOR TODAY AND TONIGHT THOUGH...SINCE THE BEST SURFACE MOISTURE/INSTABILITY WILL BE TO THE SOUTH AND WEST OF THE AREA. HOWEVER...AN ISOLATED SEVERE THUNDERSTORM CANNOT BE RULED OUT...ESPECIALLY FOR OUR SOUTHWESTERN COUNTIES. ALTHOUGH CONFIDENCE IS FAIRLY HIGH IN PRECIP...THINK THAT VERY DRY SUBCLOUD LAYER WILL INHIBIT PRECIP SOMEWHAT TODAY...AND HAVE KEPT CHANCE POPS IN FOR THE DAYTIME PERIOD...AND KEPT THE INCREASE TO LIKELY OVERNIGHT AS BETTER SURFACE MOISTURE IS BROUGHT NORTHWEST AS WINDS SHOULD TURN TO THE SOUTHEAST BY THE EVENING HOURS. HIGH TEMPERATURES TODAY WILL BE BELOW NORMAL SINCE WE ARE BEHIND THE COLD FRONT...WILL HAVE CLOUDS...AND POSSIBLY SHOWERS. LOWS TONIGHT WILL BE WARMER THAN NORMAL AS MOISTURE INCREASES OVER THE AREA AND CLOUDCOVER INHIBITS RADIATIVE COOLING. LONG TERM... FIRST SHOT OF SHORT WAVE ENERGY WILL MOVE ACROSS TEXAS SATURDAY NIGHT. GOING WITH LKLY POPS ACROSS THE BIG COUNTRY DUE TO ELEVATED MCS ACROSS THIS AREA. SCT TSTMS LOOK GOOD ACROSS THE SOUTHERN 2/3 OF CWFA...WHICH WILL BE IN WARM SECTOR AND BEST INSTABILITY. A FEW SEVERE STORMS POSSIBLE SATURDAY EVENING WHEN SBCAPE WILL BE 1000 TO 2000 J/KG. A LITTLE BREAK SUNDAY MORNING...THEN THERE IS POTENTIAL MORE SEVERE STORMS SUNDAY AFTERNOON AND SUNDAY EVENING. ABOUT EVERYTHING COMING TOGETHER...WITH SBCAPES OF 1500 TO 2500 J/KG...0-6 KM BULK SHEAR OF 55 TO 65 KNOTS...0-3KM EHI INDEX OF 2-4. ALSO...DRYLINE/WARM FRONT INTERSECTION WILL BE SOMEWHERE IN WEST CENTRAL TEXAS SUNDAY AFTERNOON. ONLY NEGATIVE FACTOR IS RIGHT REAR QUAD OF 300 MB JET OVER AREA...ALONG WITH A LITTLE CAP ACROSS MAINLY SOUTHERN CWFA. HOWEVER...THIS WILL RESULT IN ONLY A FEW SUPERCELLS WHICH MAY BE LONG TRACKERS. ALSO...LARGE HAIL POSSIBLE ON SUNDAY. THEN SQUALL LINE LIKELY SUNDAY NIGHT AS MAIN NEGATIVE UPPER TROF ROTATES NORTHEAST ACROSS SOUTHERN PLAINS...AND DRYLINE MOVES EAST ACROSS THE CWFA. ALSO...WOULD NOT BE SURPRISED TO LOCAL QPF AMOUNTS OF 1 TO 2 INCHES FOR THIS EVENT. SYSTEM EXITS AREA ON MONDAY...AND WX LOOKS DRY FOR NEXT WEEK ALONG WITH SEASONABLE TEMPS. && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 541 AM CST FRI MAR 17 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-181145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 541 AM CST FRI MAR 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT ACROSS THE AREA. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...ISOLATED THUNDERSTORMS MAY BECOME MARGINALLY SEVERE THIS AFTERNOON AND TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. ANY THUNDERSTORM THAT DEVELOPS WILL PRODUCE DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SUNDAY ACROSS THE AREA WITH THE BEST CHANCE FOR SEVERE WEATHER ON SUNDAY. THE MAIN HAZARDS ARE EXPECTED TO BE LARGE HAIL AND DAMAGING WINDS. ANY THUNDERSTORMS THAT DEVELOP WILL PRODUCE DANGEROUS LIGHTNING. ELEVATED FIRE DANGER WILL BE POSSIBLE BY MONDAY AS DRIER AIR AND STRONG WESTERLY WINDS MOVE INTO THE AREA. RAPID FIRE GROWTH AND SPREAD WILL BE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FROM FRIDAY AFTERNOON THROUGH SUNDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 754 AM CST FRI MAR 17 2006 TXZ064-171500- STERLING TX- 754 AM CST FRI MAR 17 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 AM CST FOR STERLING COUNTY... AT 748 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 9 MILES WEST OF STERLING CITY...MOVING NORTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STERLING CITY BY 800 AM CST PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 812 AM CST FRI MAR 17 2006 TXZ054-171515- NOLAN TX- 812 AM CST FRI MAR 17 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 AM CST FOR NOLAN COUNTY... AT 810 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF MARYNEAL...OR ABOUT 13 MILES SOUTH OF ROSCOE...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE SWEETWATER...THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147... THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53...SWEETWATER... ROSCOE...NOLAN...MARYNEAL...HYLTON AND CHAMPION. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 815 AM CST FRI MAR 17 2006 TXZ054-171515- NOLAN TX- 815 AM CST FRI MAR 17 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 AM CST FOR NOLAN COUNTY... AT 810 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES WEST OF MARYNEAL...OR ABOUT 13 MILES SOUTH OF ROSCOE...MOVING NORTHEAST AT 25 MPH. * OTHER LOCATIONS INCLUDE BUT ARE NOT LIMITED TO LAKE SWEETWATER...THE INTERSECTION OF RANCH ROAD 608 AND HIGHWAY 147... THE INTERSECTION OF HIGHWAY 70 AND RANCH ROAD 53...SWEETWATER... ROSCOE...NOLAN...MARYNEAL...HYLTON AND CHAMPION. PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1028 AM CST FRI MAR 17 2006 TXZ049-054-171715- FISHER TX-NOLAN TX- 1028 AM CST FRI MAR 17 2006 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CST FOR FISHER AND NORTHWEST NOLAN COUNTIES... AT 1026 AM CST...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 21 MILES SOUTH OF HOBBS...OR ABOUT 9 MILES WEST OF ROSCOE...MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GANNON BY 1055 AM CST CAPITOLA BY 1105 AM CST LONGWORTH AND ROBY BY 1115 AM CST HAIL TO ONE HALF INCH DIAMETER AND WIND GUSTS TO 35 MPH ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The Dyess AFB radar (KDYX), 107 km away, was scanning. The volume nearest the first event began at 17:00 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5493229.